Thunderstorm Wind, Lincoln
- When
- September 10, 4:16 PM MST
- Where
- Lincoln County, 1.27 mi WSW of (Lic)limon Arpt
- Measured
- 54 kt (62 mph) measured gust
- Reported by
- ASOS
- Coordinates
- 39.270, -103.670
A severe thunderstorm produced a wind gust to 62 mph at Limon Municipal Airport.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
A severe thunderstorm produced a wind gust to 62 mph at Limon Municipal Airport.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Sep 10, 2:10 PM MST, 2 hours 6 minutes earlier.
Area Forecast Discussion National Weather Service Denver/Boulder CO 310 PM MDT Mon Sep 10 2018 .SHORT TERM...(This evening through Tuesday) Issued at 310 PM MDT Mon Sep 10 2018 Dry southwest flow continues across Colorado with a potent trough off the coast of Washington state. This trough barely moves over the course of the week as it looks to cut off mid week and the ridge across the eastern 2/3 of the U.S. elongates southwest to northeast, essential blocking the troughs eastward progress. The forecast theme for this week continues to be well above normal temperatures (hot for September) and dry. Based on GOES-16 satellite trends and a zone of weak instability across the Palmer Divide and Lincoln County, a stray thunderstorm or two is possible the remainder of this afternoon and early evening, mainly across the central Mountains south of I-70. We do not expect much rain from any storms that form. Tonight, clearing skies with temperatures remaining quite warm most areas, with lows in the mid to upper 50s Plains and mid 30s to 40s in the mountains. On Tuesday 700 mb temps warm almost 1 degC, so high temperatures at the surface are likely to be just a tad warmer than today, especially given the likelihood of less cloud cover. There is a small amount of mid-level moisture across the central Mountains, resulting in another isolated chance of a thunderstorm or two along and south of I-70. The plains and metro area will almost certainly not receive a drop of rain Tuesday afternoon. Expect highs in the low to mid 90s, and with Denver's record for Tuesday at 92, a record high is possible. Mountains will be in the 70s to low 80s. The main concern Tuesday is the elevated fire danger across the northern mountains. It will be warm/hot and very dry across the higher elevations and west slopes of Jackson, Grand, and Larimer County, but winds should remain below red flag criteria until Wednesday afternoon (details below). The Plains will also be hot and dry but winds should remain be below RFW criteria there as well. .LONG TERM...(Tuesday night through Monday) Issued at 310 PM MDT Mon Sep 10 2018 As a low pressure center sets up along the Pacific Northwest coast, the flattened upper level ridge over the Central Great Plains will begin to transition into a troughing pattern. This will allow zonal upper level winds to begin carrying more of a southwest component Wednesday through the weekend. Conditions will be warm and dry through Saturday with good agreement in the models. The cooler air will remain farther northwest of the state with flow from the desert southwest continuing to pump warm air into the region. The 700 mb temperatures are expected to remain between 13 and 17 degrees Celsius through the week. This will keep daily highs near the mid to low 90s on the plains, while the mountains reach the upper to mid 70s. See the fire weather section below for more details on Wednesday's Red Flag Warning. Come sunday, the ECMWF indicates the flow will again become more zonal with the GFS showing continued troughing. The change in source region for the winds will bring cooler temperatures from Utah allowing high temperatures to drop considerably. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 310 PM MDT Mon Sep 10 2018 VFR through Tuesday and no precipitation expected at the metro area terminals. Winds this afternoon at DEN have been rather chaotic but for the most part the speeds have been less than 10 kts. Convection to the south has generated NW flow across DEN. Expect weak northwest flow to continue for another hour or two given the low- level pressure trends pattern and convection to the south and southeast. Winds should shift to easterly early this evening before turning to drainage. Drainage winds out of the south will return to APA and DEN after 04Z or so, and be in the 10-15 kt range. BJC will be west tonight and less than 10 kt. Tuesday more of the same weather though there shouldn't be as much convection to the south of the metro area terminals. Expect light easterly flow by midday lasting into the evening hours before once again drainage winds kick in. && .FIRE WEATHER... Issued at 310 PM MDT Mon Sep 10 2018 On Tuesday the higher elevations of Jackson, Grand, and Larimer Counties will be hot and dry during the afternoon. Decided not to issue any fire wx highlights because winds should remain below 20 mph. Continued dry conditions will carry over into Wednesday and with another day of fuel curing and increasing west winds, a Red Flag Warning has been issued for Wednesday from 11 PM to 8 PM due to warm temperatures, low relative humidities, and gusty winds over 25 mph. This could lead to rapid fire spread and erratic winds leading to unpredictable fire behavior. && .BOU WATCHES/WARNINGS/ADVISORIES... Red Flag Warning from 11 AM to 8 PM MDT Wednesday for COZ211-213- 217. && SHORT TERM...Schlatter LONG TERM...Sullivan AVIATION...Schlatter FIRE WEATHER...Schlatter/Sullivan
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1022 AM MDT Mon Sep 10 2018 COZ030>051-111630- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1022 AM MDT Mon Sep 10 2018 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Hot and dry today with highs around 90 across the Plains, and 70s in the mountains. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Dry weather with above normal temperatures are expected this week into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today or tonight.
The Denver radar (KFTG), 95 km away, was scanning. The volume nearest the first event began at 23:15 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2018Every state in 2018This day in weather historyWarnings in Colorado, September 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 784326.